Frequent Diarrhea In Children While On TB Treatment?
Good morning, I want to ask. My child is undergoing outpatient treatment for 6 months, the doctor said that my child has TB. But why does my child have diarrhea too often! The diarrhea has occurred since taking the medicine, is this the effect of the medicine or something? Please enlighten me, thank you
Thank you for asking HealthReplies.com.
Children are one of the groups who are at risk of contracting Tuberculosis (TB) due to their relatively weak immune system. In addition, splash of airway mucus that flows from top to bottom also makes it easy for children to contract the disease from adults, especially those who come in close contact with it. Early diagnosis of this disease is very important so that treatment can be done more quickly and optimally. In children, TB can affect growth and nutritional status, so it needs to be treated further.
Tuberculosis can infect various types of organs, can be to the lungs, or extra-pulmonary. In addition, TB cases are also distinguished by considering many other factors, such as recurrence, previous treatment history, severity, and so on. Each type of TB can be treated with different treatments. Therefore, you should first clarify what type of TB your child is experiencing, and what treatment is he currently undergoing?
OAT (anti-TB drugs) consists of a combination of antibiotics and vitamins that are consumed by patients for at least 6 consecutive months. Of course, consumption of OAT is not without side effects. However, most of these side effects are not dangerous and can be overcome with proper treatment. As for some of the side effects that often arise due to consumption of OAT include digestive disorders (nausea, abdominal pain, decreased appetite, diarrhea), joint pain, tingling, reddish-colored urine, itchy and reddish skin, hearing loss, impaired balance, impaired vision, jaundice, shock (shock), and so on.
As mentioned above, diarrhea as your child may be due to side effects of OAT consumed. However, you also need to know, that various other factors can also cause diarrhea in children, such as digestive infections, malabsorption or intolerance, food poisoning, intestinal inflammation, food allergies, viral or bacterial infections, and so on. Therefore, before concluding too early, you should check your child first to see a doctor or a pediatrician. Some checks, such as blood tests, stool tests, ultrasound, x-rays, etc. may be recommended by the doctor in determining the best management of the child's condition. You.
In the meantime, here are tips you can do at home:
Keep OAT as recommended by the doctor, unless the doctor recommends otherwise
Pay attention to your child's personal hygiene, including by diligently bathing him, washing his hands, not letting children eat at random, and always maintaining the cleanliness of the food and drinks they consume
Give your child plenty of water to avoid dehydration
Not always giving children food that is too fatty and spicy
Let the child rest more
Do not carelessly give antidiarrheal drugs to children (doctor's prescription signs)
Hope this helps ...